| Model Number |
8637-20 |
| Medical Device Problem Code |
Infusion or Flow Problem (2964)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/31/2025
Type of Reportable Event
Malfunction
Event or Problem Description
Information was received from a healthcare provider (hcp) via a manufacturer representative (rep) regarding an implanted infusion pump for non-malignant pain.The pump was used to deliver fentanyl.It was reported that, during a procedure, the catheter was unable to be cleared.The rep contacted technical services for pump calculations during the procedure.They thought that the catheter was cleared prior to the old pump reaching end of service, but it was unclear.Technical services assisted with calculations.
Additional Manufacturer Narrative
Continuation of d10: product id: 8780, serial# (b)(6), implanted: (b)(6) 2017, product type: catheter.Section d information references the main component of the system.Other relevant device(s) are: product id: 8780, serial/lot #: (b)(6), ubd: 20-jul-2019, udi#: (b)(4).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Additional information received from the healthcare provider (hcp) via a manufacturer representative (rep) indicated that the previously reported procedure was a pump replacement for pump end of life.The inability to clear the catheter occurred through the catheter access port (cap) while the pump was connected.The cause of the inability to clear the catheter was not determined.In regards to actions/interventions taken to resolve the issue, there were multiple attempted to clear the catheter.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Event or Problem Description
Additional information received from the manufacturer representative (rep) indicated that the catheter was still in place.
Additional Manufacturer Narrative
Event or Problem Description
Additional information was received from a healthcare provider via a company representative who reported that the issue of being unable to clear the catheter via the cap (catheter access port) while the old pump was connected to the catheter was not resolved during the procedure, so the physician did not bolus the catheter during the procedure.